Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Jan 8, 2008, 5:51 PM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2008, 5:51 PM MST (00:51 UTC)
- Expired
- Jan 9, 2008, 5:00 AM MST
- In force
- 11 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1623 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 090051 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 551 PM MST TUE JAN 8 2008 WYZ019-091200- /O.NEW.KRIW.HW.W.0002.080109T0051Z-080109T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 551 PM MST TUE JAN 8 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST WEDNESDAY. STRONG SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGH 5 AM. TRAVELLERS BETWEEN BEAVER RIM...SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR THESE HIGH WINDS. USE CAUTION IF TRAVELLING ACROSS THIS AREA TONIGHT. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ TEAM RIVERTON
2 follow-up statements
000 WWUS75 KRIW 090930 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 230 AM MST WED JAN 9 2008 WYZ019-091200- /O.CON.KRIW.HW.W.0002.000000T0000Z-080109T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 230 AM MST WED JAN 9 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING. STRONG SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH ARE EXPECTED TO CONTINUE IN THE GREEN MOUNTAINS AND RATTLESNAKE RANGE THROUGH 5 AM. TRAVELERS BETWEEN BEAVER RIM...SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR THESE HIGH WINDS. USE CAUTION IF TRAVELING ACROSS THIS AREA EARLY THIS MORNING. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ SKRBAC/SMITH
000 WWUS75 KRIW 091202 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 502 AM MST WED JAN 9 2008 WYZ019-091315- /O.EXP.KRIW.HW.W.0002.000000T0000Z-080109T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 502 AM MST WED JAN 9 2008 ...HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING. HIGH WINDS HAVE DIMINISHED EARLY THIS MORNING WITH WIND SPEEDS GENERALLY BETWEEN 20 AND 30 MPH WITH SOME GUSTS TO 45 MPH AT 5 AM. $$ AEM
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 8, 3:23 PM MST, 2 hours 28 minutes earlier.
Area forecast discussion, Jan 8, 3:23 PM MST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 323 PM MST TUE JAN 8 2008 .SHORT TERM...TONIGHT THROUGH FRIDAY LARGE AREA OF MID-LEVEL PACIFIC MOISTURE ALONG WITH WEAK TO MODERATE LIFT DUE TO ISENTROPIC UPGLIDE CURRENTLY MOVING THROUGH THE INTERMOUNTAIN WEST AHEAD OF A SHORT-WAVE TROUGH JUST OFF THE OREGON COAST. AN AREA OF LIGHT SNOW ASSOCIATED WITH THE LIFT IS MOVING INTO FAR WESTERN WYOMING EARLY THIS AFTERNOON. ALL GLOBAL MODELS IN GOOD AGREEMENT THAT THE WEAK TO MODERATE LIFT AND MOISTURE FETCH WILL CONTINUE THROUGH WEDNESDAY MORNING BEFORE AN ASSOCIATED COLD FRONT BRINGS AN AREA OF STRONG UPWARD VERTICAL MOTION AND A MODERATE TO HEAVY BAND OF SNOW THROUGH THE WEST DURING THE AFTERNOON. VERY GOOD LAPSE RATES WITH LI/S NEAR OR BELOW ZERO DURING MOST OF THE DAY OVER THE WEST AS -32C H5 COLD CORE MOVES OVERHEAD. NUMEROUS SNOW SHOWERS ALONG WITH EXCELLENT OROGRAPHICS WILL COMBINE FOR AT LEAST SEVERAL BANDS OF HEAVY SNOW/GRAUPEL SHOWERS. THE WARM SECTOR SNOWFALL COMBINED WITH COLD SECTOR SNOW SHOWER/BANDS WILL PRODUCE ADVISORY LEVEL SNOWFALL TONIGHT AND WEDNESDAY OVER MOST OF THE FAR WEST. DECIDED TO INCLUDE THE JACKSON AND STAR VALLEYS IN THE ADVISORY WITH GOOD UPGLIDE OVERCOMING DOWNSLOPING EFFECTS AND CONVECTIVE NATURE OF SNOWFALL ALSO OVERCOMING LEEWARD DESCENT. ALSO INCLUDED YELLOWSTONE NATIONAL PARK ZONE...UPPER GREEN RIVER BASIN FOOTHILLS...WIND RIVER MOUNTAINS...AND SOUTHERN LINCOLN COUNTY IN THE SNOW ADVISORY. 6 TO 11 INCHES LIKELY IN THE MOUNTAINS OF THE ADVISORY AREA WITH 3 TO 7 INCHES LIKELY IN THE VALLEYS. STRONG SOUTHWEST WINDS IN THE WIND CORRIDOR WILL CONTINUE THIS EVENING THROUGH WEDNESDAY AS STRONG SURFACE PRESSURE GRADIENT COMBINES WITH 40-45KT WINDS AT H7. THIS CURRENT TROUGH STILL BEARS CLOSE WATCHING AS ANY DIGGING FARTHER SOUTH OVER SOUTHEAST IDAHO COULD SPELL A SIGNIFICANT CHANGE TO THE SNOW CHANCES EAST OF THE DIVIDE WEDNESDAY AFTERNOON AND EVENING. GFS AND ECMWF HAVE BEEN QUITE CONSISENT...HOWEVER...WITH CURRENT TRACK AND FAST PROGRESSION OF THE TROUGH TO THE SOUTHEAST BY WEDNESDAY EVENING. 18Z LOCALLY RUN 4KM WRF NMM INDICATING CONVECTIVE SNOW BANDS A POTENTIAL WEDNESDAY AFTERNOON AND EVENING FROM THE EAST SLOPES OF THE ABSAROKAS SOUTHEASTWARD THROUGH SHOSHONI TO CASPER. INCREASED POPS IN THESE AREAS AS A RESULT OF THE WRF AND GOOD INDICATIONS FROM THE NAM12 AND GFS. WILL WATCH THIS SITUATION CLOSELY DURING THE DAY WED AND ISSUE SNOW ADVISORY IF CONVECTIVE BANDS BEGIN TO INITIATE OVER THE ABSAROKA AND OWL CREEK MOUNTAINS IN SHALLOW BUT MOIST AND VERY UNSTABLE AIRMASS. NEXT PACIFIC TROUGH STILL ON TAP TO BRING ANOTHER ROUND OF ISENTROPIC UPGLIDE AND THE ASSOCIATED LIGHT SNOW TO THE FAR WEST THURSDAY. COLD FRONT AND UNSTABLE AND MOIST NORTHWEST FLOW ALOFT MOVE OVER THE STATE THURSDAY NIGHT INTO FRIDAY...PRODUCING SCATTERED TO NUMEROUS SNOW SHOWERS TO WESTERN AREAS ALONG WITH THE BIG HORNS. ISOLATED SNOW SHOWERS ARE POSSIBLE IN THE BASINS AND VALLEYS EAST OF THE DIVIDE...MAINLY DURING THE AFTERNOON. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY NEAR -30C H5 COLD POOL ALOFT TO LINGER OVER THE AREA FRIDAY WITH SNOW BECOMING MORE SHOWERY OVER WESTERN MOUNTAINS AND VALLEYS FRIDAY MORNING...DECREASING WITH NIGHTFALL FRIDAY EVENING. UPPER RIDGE AND DRY...MUCH MORE STABLE AIRMASS WILL PUSH ACROSS AREA SATURDAY MORNING. MEDIUM-RANGE MODELS IN GOOD AGREEMENT UP TO THIS TIME AND THEN BEGAN TO SHOW INCREASING SPREAD ESPECIALLY BY TUESDAY. FORECAST WEIGHTED TOWARD GFS MORE PROGRESSIVE LESS AMPLIFIED SOLUTION WHICH WOULD BE MORE OF A CONTINUATION OF CURRENT PATTERN RATHER THAN THE MAJOR CHANGES REFLECTED BY THE EC BY THE MIDDLE OF NEXT WEEK. SO CONTINUING INTO SATURDAY NIGHT...GFS SHOWS WEAK CLIPPER SYSTEM MOVING OVER UPPER RIDGE CENTERED OVER THE INTER-MOUNTAIN WEST THAT WILL BRING INCREASING CHANCES OF SNOWFALL TO MAINLY THE NORTHERN MOUNTAINS THROUGH SUNDAY. UPSTREAM UPPER RIDGE THEN PUSHES EASTWARD INTO WYOMING MONDAY WITH A STRONGER CLIPPER SYSTEM DIVING DOWN INTO NORTHERN PLAINS MONDAY NIGHT AND TUESDAY. TEMPERATURES WILL CONTINUE TO BE A CHALLENGE IN THIS PATTERN WITH THE WESTERN VALLEYS AND WIND RIVER BASIN EXPERIENCING BETTER MIXING AND MORE MODERATE TEMPERATURES WITH COLDER MORE UNSTABLE AIR ALOFT ON FRIDAY WHILE WHILE TEMPERATURES COOL AT RIDGE TOP LEVEL AND OVER THE BETTER MIXED LESS SNOW COVERED NORTHERN BASINS. GFS THEN SHOWS STRONG WARM AIR ADVECTION AT H7 BY MONDAY WHICH WILL LIKELY RESULT IN STRONG INVERSIONS...LESS MIXING OVER WESTERN VALLEYS AND WIND RIVER BASIN WHILE THE BETTER MIXED AREAS SHOULD SEE ABOVE NORMAL TEMPERATURES TO START THE WEEK. && .AVIATION... IFR TO LIFR CONDITIONS WILL BE FOUND OVER KJAC AS A STRONG PACIFIC SYSTEM MOVES OVER WESTERN WYOMING. THIS SYSTEM WILL ALSO BRING PERIODS OF MVFR TO IFR CONDITIONS OVER KPNA AND KBPI. ELSEWHERE... CLOUD DECKS WILL LOWER THROUGH WEDNESDAY AFTERNOON...THOUGH IN GENERAL...VFR CONDITIONS WILL BE PRESENT. STRONG WINDS OF AROUND 25 KTS ARE ANTICIPATED OVER KCPR TONIGHT...TAPERING OFF AFTER 21Z WEDNESDAY. && .FIRE WEATHER... AN ACTIVE WEATHER PATTERN IS EXPECTED TONIGHT THROUGH WEDNESDAY. MODERATE SNOWFALL ACCUMULATIONS ARE EXPECTED TONIGHT THROUGH WEDNESDAY EVENING IN THE WESTERN MOUNTAINS AND VALLEYS. DRY CONDITIONS ARE EXPECTED EAST OF THE DIVIDE TONIGHT AND WEDNESDAY MORNING WITH A SLIGHT CHANCE OF SNOW SHOWERS DURING THE AFTERNOON AND EVENING. SOUTHWEST WINDS INCREASING TO 30 TO 40 MPH WITH GUSTS TO 55 MPH TONIGHT THROUGH WEDNESDAY ALONG THE I-80 CORRIDOR AND ACROSS NATRONA COUNTY. WINDS WILL SHIFT TO THE NORTHWEST WEDNESDAY AFTERNOON IN THE WEST AND DURING THE EVENING IN CENTRAL WYOMING...AS A COLD FRONT MOVES THROUGH THE DISTRICT. && .RIW WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 5 PM MST WEDNESDAY FOR WYZ001-012>015- 023>025-027. && SHORT TERM...CHURCH LONG TERM...AEM AVIATION...BRANHAM FIRE WEATHER...CHURCH
Hazardous weather outlook, Jan 8, 10:31 AM MST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1031 AM MST TUE JAN 8 2008 WYZ001>020-022>030-091200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1031 AM MST TUE JAN 8 2008 ...A SNOW ADVISORY IS IN EFFECT THROUGH 11 AM WEDNESDAY FOR THE TETON...GROS VENTRE...SALT RIVER AND WYOMING RANGES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY IS IN EFFECT THROUGH 11 AM WEDNESDAY FOR THE TETON... GROS VENTRE...SALT RIVER AND WYOMING RANGES... A PACIFIC STORM SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST TODAY AND PUSH EASTWARD INTO THE NORTHERN ROCKIES LATE TONIGHT AND WEDNESDAY. PACIFIC MOISTURE ASSOCIATED WITH THIS STORM WILL BRING SNOWFALL TO WESTERN WYOMING THIS AFTERNOON AND TONIGHT. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH TONIGHT AND WILL CAUSE BLOWING AND DRIFTING SNOW IN THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW WILL TAPER OFF WEDNESDAY AFTERNOON IN WESTERN WYOMING. SNOWFALL AMOUNTS IN THE MOUNTAINS OF WESTERN WYOMING ARE EXPECTED TO RANGE BETWEEN 8 AND 12 INCHES BY NOON WEDNESDAY. STRONG WESTERLY FLOW WILL DEVELOP THURSDAY AFTERNOON AND THURSDAY NIGHT...BRINGING ANOTHER CHANCE OF SIGNIFICANT SNOWFALL TO THE MOUNTAINS OF WESTERN WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SNOWFALL ACCUMULATIONS. THANK YOU. TEAM RIVERTON
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.